MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9368
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.The device history record for lot 0202955176 was reviewed and the product was produced according to product specifications.All information reasonably known as of 12 mar 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that a nasogastric (ng) tube burst during use.The first half of the tube was retrieved easily but the second half required forceps to remove.Per additional information received 21 feb 2019, the tube piece was removed by an anesthetist using forceps without the aid of an endoscope.The tube had been in place around three months.There was a history of the tube clogging previously.The patient was an outpatient at the ward at the time of the incident.No further information provided.
 
Additional Manufacturer Narrative
One used sample was received for evaluation.The sample was in two pieces and was discolored.Under magnification, the tube showed signs of damage, and a split/tear was identified at the 47cm marking.The tubing appeared to have expanded/balloon at that point, prior to bursting axially.The distal end piece had evidence of dried, crusty material inside the tubing.The complaint is confirmed as reported.The root cause could not be conclusively determined, but is most likely use related.Per the instructions for use which accompany the device, 'syringe force should not be used to irrigate, administer liquids, or unblock the tube." all information reasonably known as of 12 apr 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8415146
Report Number9611594-2019-00050
Device Sequence Number16221493
Product Code KNT
UDI-Device Identifier20815149020673
UDI-Public20815149020673
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model Number42-9368
Device Catalogue Number104609200
Device Lot Number0202955176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/15/2019
Patient Sequence Number1
Patient Age64 YR
Patient Weight54